C. Diff and other bacteria might live in a person's intestines. If C. Diff lives in you AND you are prescribed certain antibiotics that are effective against other bacteria present in your intestines THEN you MIGHT experience an overgrowth of the C. Diff which can result in symptoms.
If you put several types of bacteria in a dish where you can see them on something they feed on you will likely see colonies of these several and to some extent they limit the growth of competing colonies.
It is like this that C. Diff can be present in the human digestive tract without symptoms.
Once an antibiotic is introduced that kills bacteria other than C. Diff this opens the door for C. Diff to flourish and become symptomatic.
Antibiotics do not give you C. Diff. It is either inside you or not. If not then you have to be exposed to it somewhere.
It is highly unlikely that while you are taking antibiotics you also come into the type of contact necessary to become infected with C.Diff.
It is very likely and probably 100% or very nearly 100% of C. Diff overgrowths are due to a person already hosting that bacteria and then taking a course of antibiotics which kills the competition.
Replied by Nancy